Proton pump inhibitors and hypomagnesemia monitoring
Authors Lemon TI
Received 15 July 2013
Accepted for publication 16 July 2013
Published 20 August 2013 Volume 2013:6 Pages 675—676
Checked for plagiarism Yes
Thomas I Lemon
Institute of Medical Education, Cardiff University School of Medicine, Cardiff, UK
I thank El-Charabaty et al1 for their interesting paper which concludes that patients in receipt of proton pump inhibitors (PPIs) need to be followed closely for magnesium deficiency, particularly in the face of acute cardiovascular events, as this may worsen arrhythmias and hence increase the likelihood of complications. I would of course reference Faulheber et al’s recent paper that highlights the fact that hypomagnesemia in PPI use is uncommon2 – but of course, uncommon does not mean never, and as such the former’s conclusion is sound advice to all juniors and seniors alike.
View original paper by El-Charabaty and colleagues.
This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.Download Article [PDF] View Full Text [HTML][Machine readable]